Your Health September 20, 2013 Statins may be linked to vision p - ABC 33/40 - Birmingham News, Weather, Sports

Your Health September 20, 2013 Statins may be linked to vision problems

Posted: Updated:
Birmingham, AL -

The medications that may help lower your cholesterol may raise your risk of developing cataracts.
 This comes from a new study that looked into a possible link between statin drugs such as Lipitor and Zocor and cataracts.
  Cataracts is a clouding of the lens of the eye.
  Experts say cataracts are a main cause of poor vision and blindness, specifically for the elderly.
    Researchers at the VA North Texas Health System in Dallas say this study cannot identify that statins cause cataracts; rather, it identifies statin use as associated with a higher risk of being diagnosed with cataract.
     The findings appear in the online edition of JAMA Ophthalmology.

Most Popular
Stories
Videos
loading...